Alert archive / Nevada / Wind Advisories in 2020
Wind Advisory 8, NWS Elko, NV
NWS Elko, NV issued this wind advisory at May 5, 2020, 1:49 PM PDT for Elko County, Nevada. It took effect at May 6, 2020, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2020, 1:49 PM PDT (20:49 UTC)
- In effect from
- May 6, 2020, 11:00 AM PDT
- Expired
- May 6, 2020, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3359 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
663 WWUS75 KLKN 052049 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 149 PM PDT Tue May 5 2020 NVZ033-061500- /O.NEW.KLKN.WI.Y.0008.200506T1800Z-200507T0300Z/ Southeastern Elko County- Including the city of West Wendover 149 PM PDT Tue May 5 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southeastern Elko County. * WHEN...From 11 AM to 8 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong crosswinds will adversely affect high profiles vehicles driving along I-80 and US Highway 93. Please use caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
2 follow-up statements
096 WWUS75 KLKN 061014 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 314 AM PDT Wed May 6 2020 NVZ033-070300- /O.CON.KLKN.WI.Y.0008.200506T1800Z-200507T0300Z/ Southeastern Elko County- Including the city of West Wendover 314 AM PDT Wed May 6 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southeastern Elko County. * WHEN...From 11 AM to 8 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong crosswinds will adversely affect high profiles vehicles driving along I-80 and US Highway 93. Please use caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
061 WWUS75 KLKN 070302 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 802 PM PDT Wed May 6 2020 NVZ033-070415- /O.EXP.KLKN.WI.Y.0008.000000T0000Z-200507T0300Z/ Southeastern Elko County- Including the city of West Wendover 802 PM PDT Wed May 6 2020 ...WIND ADVISORY HAS EXPIRED... Winds in southeast Elko County have weakened below advisory speeds, but it will still be breezy through the evening. Some blowing dust or salt may occur, as well. As night falls, visibility may be reduced for a time but should improve quickly as the winds die down. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 5, 2:47 AM PDT, 11 hours 2 minutes earlier.
Area forecast discussion, May 5, 2:47 AM PDT, 11 hours 2 minutes before
Area Forecast Discussion National Weather Service Elko NV 247 AM PDT Tue May 5 2020 .SYNOPSIS...Warm and dry conditions continue today. A dry cold front passing west to east across northern NV Wednesday will bring gusty winds, increased clouds and slightly cooler temperatures to areas north of I80. Dry with temperatures trending warmer Thursday through at least Saturday. && .SHORT TERM...Today through Wednesday. Some high clouds will pass west to east across the region today, however dry conditions persist along with temperatures remaining above normal. Most valley locations will warm up into the upper 70s to low 80s today. A dry cold front will clip northern NV on Wednesday which will result in cooler temperatures and increased clouds, especially across northern NV. Main issue with the passing front will be increased wind gusts, which will be strongest north of the I80 corridor. At this time not expecting advisory level winds, however summits and areas prone to gusty NW winds such as eastern slopes of mountains and the West Wendover area may see winds approaching advisory levels on Wednesday. .LONG TERM...Wednesday night through Monday. The latter part of the week will be predominantly dry and warm as the upper level pattern settles down a bit. There have been reports of very dry conditions to the west of Elko through Humboldt County and the week ahead will continue the drying as temperatures rise quickly back into the upper 80s by next Sunday. Despite the dry ridging pattern, there is some moisture progged to undercut the ridge late in the weekend or early next week that may bring some showers to central Nevada, then further north into eastern Nevada. Wednesday night. A weak shallow shortwave will be exiting north of the state. Every model run over the past three days has shown the wave to be more and more shallow so the idea of precipitation even at the highest elevation looks grim. The current forecast is for dry conditions to continue. With later sunset, valley wind gusts to around 30 mph will continue through about 8 pm. Low temperatures will generally range from the mid 20s to the mid 30s with some teens expected across the higher valleys of northern Elko County. Thursday through Sunday morning. Dry conditions are expected. A narrow ridge of high pressure will build between two barbell low features: one off the Pacific coast and one over the northeast CONUS. Although high pressure will position over the Great Basin for several days, the flow aloft is progressive. The upper low out in the Pacific may be our next weather maker for the middle of next week but has slowed down progress.Through Sunday morning the Pacific low will track slowly south about 950 miles west of coastal Washington and Oregon while the upper low over the northeast CONUS gets wrapped up in a Canadian low feature. High temperatures will rise through the 70s and into the mid 80s. Low temperatures will generally drop into the 30s Thursday and Friday nights, then generally be in the 40s Saturday night. Sunday afternoon through Monday. There could be some instability south of U.S. 50 Sunday, possibly spreading northward east of the Ruby Mountains by Monday. The Pacific low feature will make its initial approach towards the U.S. mainland, swinging a significant shortwave through northern California. This shortwave will bring a lot moisture for California but the effect for Nevada will be to pull up moisture from the subtropics. There could be enough moisture present to trigger some thunderstorms, and this has been consistently shown the past couple model runs. Most likely scenario at this juncture would be some cumulus buildups and lightning along the highway 50 corridor Sunday, evolving into some isolated strikes across White Pine County and southeast Elko County by Monday before the shortwave kicks north. High temperatures will be in the 80s. Low temperatures will be in the 40s. && .AVIATION...A ridge of high pressure will move across Nevada today with increasing high and mid-level clouds that will result in VFR conditions and south to southwest breezes gusting 15 to 20 kts during the afternoon. A weak, but dry cold front passage will occur on Wednesday while producing gusty winds of 25 to 30 kts and a bit cooler temperatures mainly along and north of Interstate 80 at KWMC, KBAM, and KEKO. && .FIRE WEATHER...Warm and dry across northern and central NV today with some high clouds passing over the region. A dry cold front will bring cooler though still above normal temperatures to the region on Wednesday, along with increased cloud cover and higher winds to areas north of the I80 corridor. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 96/92/95/96
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.